Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 1, 2012, 4:16 PM EDT for Miami-Dade County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 1, 2012, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 18 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 8.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2549 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WWUS82 KMFL 012016
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT WED AUG 1 2012
FLZ073-074-173-174-012115-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
416 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
MIAMI-DADE COUNTY
* UNTIL 515 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS MIAMI-DADE COUNTY MOVING
NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
INTERSECTION KROME AND KENDALL DRIVE...
THE HAMMOCKS...
KENDALE LAKES...
MICCOSUKEE RESORT...
KENDALL...
WESTCHESTER...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2582 8011 2578 8015 2584 8014 2585 8015
2588 8015 2582 8018 2575 8018 2572 8024
2565 8026 2541 8046 2530 8065 2553 8086
2574 8071 2589 8054 2595 8038 2595 8011
TIME...MOT...LOC 2015Z 221DEG 12KT 2565 8050
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:30 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 1, 2:30 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT WED AUG 1 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY...THE LOCAL AREA WILL CONTINUE TO BE UNDER THE INFLUENCE OF TWO MAIN SYNOPTIC FEATURES. A MID LATITUDE TROUGH ACROSS NORTH FLORIDA AND THE ATLANTIC LOW LEVEL RIDGE TO THE EAST SOUTHEAST. THIS SHOULD CONTINUE TO YIELD A WEST SOUTHWEST FLOW ACROSS SOUTH FLORIDA...WHICH WILL RESULT IN AFTERNOON CONVECTIVE ACTIVITY BEING MORE FOCUS ACROSS INTERIOR AND EASTERN AREAS THROUGH THURSDAY. THE TROUGH SHOULD BEGIN TO LIFT GRADUALLY NORTH WHILE THE ATLANTIC RIDGE BUILDS BRIEFLY WESTWARD BY FRIDAY WITH A SHIFT IN THE AFTERNOON CONVECTIVE PATTERN TO MORE INLAND AREAS AND A RETURN OF LATE NIGHT/EARLY MORNING SHOWERS OVER EASTERN AREAS. .LONG TERM...SATURDAY THROUGH WEDNESDAY...A TROPICAL WAVE CURRENTLY ACROSS HISPANIOLA AND THE CENTRAL CARIBBEAN SEA SHOULD APPROACH THE LOCAL ATLANTIC WATERS FRIDAY NIGHT AND MOVE THROUGH SOUTH FLORIDA SATURDAY. ALTHOUGH NOT MUCH CONVECTIVE ACTIVITY IS ASSOCIATED WITH THIS WAVE AT THIS TIME...SATELLITE IMAGES INDICATE A LARGE ENVELOPE OF MOISTURE ASSOCIATED WITH IT. MODELS BRING THIS MOISTURE ACROSS SOUTH FLORIDA...ESPECIALLY BEHIND THE WAVE AXIS ON SATURDAY WITH A SIGNIFICANT INCREASE IN THE SHOWER ACTIVITY THROUGH THE WEEKEND. A SECOND STRONGER TROPICAL DISTURBANCE COULD MOVE WESTWARD ACROSS THE CARIBBEAN THROUGH THE EARLY PART OF NEXT WEEK. LARGE UNCERTAINTY IS ASSOCIATED WITH THE FUTURE TRACK OF THIS SYSTEM AT THIS TIME...HOWEVER A FEW MODELS LOCATE THIS SYSTEM OVER THE WESTERN CARIBBEAN BY TUE/WED. AND IT IS UNCERTAIN WHETHER MOISTURE ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER THE LOCAL AREA. THIS DISTURBANCE WILL CONTINUE TO BE MONITOR AS TIME PROGRESSES. && .MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST THROUGH FRIDAY. WINDS AND SEAS MAY INCREASE SLIGHTLY DURING THE WEEKEND AS THE TROPICAL WAVE MOVES WEST OF THE AREA. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 89 78 89 / 10 20 20 30 FORT LAUDERDALE 80 89 79 89 / 10 20 20 30 MIAMI 79 91 77 90 / 10 20 20 30 NAPLES 76 91 75 91 / - 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...30/KOB
Hazardous weather outlook, Aug 1, 4:05 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 405 AM EDT WED AUG 1 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 012315- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 405 AM EDT WED AUG 1 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR/EAST COAST THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED, FOCUSED ACROSS THE INTERIOR AND TOWARDS THE EAST COAST THIS AFTERNOON AND EARLY THIS EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE, CONTAINING FREQUENT LIGHTNING, WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL. WIND: GUSTY WINDS TO AROUND 50 MPH IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. FLOODING: SLOW STORMS MOVEMENT WILL LEAD TO THE POSSIBILITY OF STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY THIS EVENING. TEMPERATURES: MAXIMUM HEAT INDICES WILL REACH 100 TO 105 DEGREES, HOTTEST OVER THE SOUTHWEST INTERIOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY ACROSS THE INTERIOR. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Aug 1, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT WED AUG 1 2012
FLZ073-074-173-012015-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
338 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 415 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIAMI SPRINGS...AND MOVING NORTHEAST AT 5
MPH.
* THE STORM WILL AFFECT...
MIAMI SPRINGS...
MEDLEY...
HIALEAH GARDENS...
HIALEAH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2587 8014 2588 8015 2585 8016 2571 8030
2577 8045 2595 8033 2595 8011 2591 8011
TIME...MOT...LOC 1938Z 208DEG 5KT 2583 8031
10Special weather statement, Aug 1, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT WED AUG 1 2012
FLZ073-074-173-174-012115-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
416 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
MIAMI-DADE COUNTY
* UNTIL 515 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS MIAMI-DADE COUNTY MOVING
NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
INTERSECTION KROME AND KENDALL DRIVE...
THE HAMMOCKS...
KENDALE LAKES...
MICCOSUKEE RESORT...
KENDALL...
WESTCHESTER...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2582 8011 2578 8015 2584 8014 2585 8015
2588 8015 2582 8018 2575 8018 2572 8024
2565 8026 2541 8046 2530 8065 2553 8086
2574 8071 2589 8054 2595 8038 2595 8011
TIME...MOT...LOC 2015Z 221DEG 12KT 2565 8050
10The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:38 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Aug 1, 4:38 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 32 min |
| Aug 1, 4:54 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Aug 1, 5:24 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Aug 1, 5:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Aug 1, 5:32 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 43 min |
| Aug 1, 6:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 1, 6:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 19 min |
| Aug 1, 6:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Aug 1, 6:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 1, 6:38 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Aug 1, 6:44 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 31 min |
| Aug 1, 7:06 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.